Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 18, NWS Raleigh, NC

February 24, 20166 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Feb 24, 2016, 6:13 PM EST for 6 counties in North Carolina. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 24, 2016, 6:13 PM EST (23:13 UTC)
Expired
Feb 24, 2016, 7:15 PM EST
In force
62 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Franklin County, NC, Granville County, NC, Vance County, NC, Wake County, NC, Warren County, NC

The radar

The Raleigh/Durham radar (KRAX), 44 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 24, 6:37 PM ESTTSTM WND DMG1 E Afton, NCTREE DOWN BETWEEN LIMERTOWN RD AND PARKTOWN RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 11:16 AM ESTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 703 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
406 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
703 m²/s²
0-3 km storm-relative helicity
750 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

369 
WUUS52 KRAH 242313
SVRRAH
NCC063-069-077-181-183-185-250015-
/O.NEW.KRAH.SV.W.0018.160224T2313Z-160225T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EST WED FEB 24 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA...
  VANCE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
  WARREN COUNTY IN CENTRAL NORTH CAROLINA...
  WAKE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 715 PM EST

* AT 611 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS PRODUCING DAMAGING WINDS TO 60 MPH. THESE STORMS
  WERE LOCATED OVER RALEIGH TO WAKE FOREST TO HENDERSON... MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RALEIGH...CARY...HENDERSON...OXFORD...LOUISBURG...WARRENTON...WAKE
  FOREST...GARNER...FUQUAY-VARINA AND ZEBULON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. ALTHOUGH A TORNADO IS
NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.

LAT...LON 3630 7794 3582 7826 3571 7847 3552 7871
      3559 7895 3654 7844 3654 7790
TIME...MOT...LOC 2311Z 235DEG 33KT 3584 7854 

$$

PWB
3 follow-up statements
779 
WWUS52 KRAH 242328 RRA
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EST WED FEB 24 2016

NCC063-077-242336-
/O.CAN.KRAH.SV.W.0018.000000T0000Z-160225T0015Z/
GRANVILLE NC-DURHAM NC-
628 PM EST WED FEB 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GRANVILLE AND
SOUTHEASTERN DURHAM COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3654 7790 3630 7794 3582 7826 3566 7853
      3580 7859 3626 7849 3654 7806
TIME...MOT...LOC 2326Z 235DEG 33KT 3592 7839 

$$

NCC069-181-183-185-250015-
/O.CON.KRAH.SV.W.0018.000000T0000Z-160225T0015Z/
FRANKLIN NC-VANCE NC-WARREN NC-WAKE NC-
628 PM EST WED FEB 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR FRANKLIN...SOUTHERN VANCE...WARREN AND NORTHEASTERN WAKE
COUNTIES...

AT 626 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THE LINE EXTENDED FROM WARRENTON TO LITTRELL TO WAKE
FOREST...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED
INCLUDE...HENDERSON...LOUISBURG...WARRENTON...WAKE FOREST...
ZEBULON...FRANKLINTON...NORLINA...LITTLETON AND KITTRELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS
CAN BE DEADLY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EST FOR CENTRAL NORTH
CAROLINA.

LAT...LON 3654 7790 3630 7794 3582 7826 3566 7853
      3580 7859 3626 7849 3654 7806
TIME...MOT...LOC 2326Z 235DEG 33KT 3592 7839 

$$

PWB
895 
WWUS52 KRAH 250003
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EST WED FEB 24 2016

NCC181-183-250011-
/O.CAN.KRAH.SV.W.0018.000000T0000Z-160225T0015Z/
VANCE NC-WAKE NC-
703 PM EST WED FEB 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN VANCE AND
NORTHEASTERN WAKE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3654 7790 3630 7794 3610 7808 3616 7827
      3619 7830 3644 7821 3654 7806
TIME...MOT...LOC 0001Z 235DEG 33KT 3611 7806 

$$

NCC069-185-250015-
/O.CON.KRAH.SV.W.0018.000000T0000Z-160225T0015Z/
FRANKLIN NC-WARREN NC-
703 PM EST WED FEB 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR NORTHEASTERN FRANKLIN AND WARREN COUNTIES...

AT 701 PM EST...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR WARRENTON... MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE... WARRENTON...LAKE
GASTON...ARCOLA...AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST FOR CENTRAL NORTH
CAROLINA.

LAT...LON 3654 7790 3630 7794 3610 7808 3616 7827
      3619 7830 3644 7821 3654 7806
TIME...MOT...LOC 0001Z 235DEG 33KT 3611 7806 

$$

PWB
918 
WWUS52 KRAH 250012
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EST WED FEB 24 2016

NCC069-185-250021-
/O.EXP.KRAH.SV.W.0018.000000T0000Z-160225T0015Z/
FRANKLIN NC-WARREN NC-
712 PM EST WED FEB 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN AND
WARREN COUNTIES WILL EXPIRE AT 715 PM EST...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3654 7790 3630 7794 3610 7808 3616 7827
      3619 7830 3644 7821 3654 7806
TIME...MOT...LOC 0006Z 235DEG 33KT 3611 7806 

$$

PWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:20 PM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Feb 24, 3:20 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
320 PM EST WED FEB 24 2016

.SYNOPSIS...A POWERFUL UPPER LEVEL LOW AND ACCOMPANYING SURFACE
CYCLONE THAT WILL TRACK THROUGH THE TN AND OH VALLEYS. A TRAILING
COLD FRONT WILL SWEEP EAST ACROSS OUR REGION LATE THIS AFTERNOON AND
EVENING. BLUSTERY CONDITIONS WILL FOLLOW AS HIGH PRESSURE BUILDS
EAST TONIGHT AND THU.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 320 PM WEDNESDAY...

...SEVERE THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO EARLY
EVENING...
...A FEW TORNADOES REMAIN POSSIBLE THROUGH 7 PM...

TORNADO WATCH REMAINS IN EFFECT THROUGH 7 PM...WITH WIDESPREAD
SHOWERS AND A LINE OF SEVERE THUNDERSTORMS ONGOING EARLY THIS
AFTERNOON. THE POTENTIALLY STRONGEST LINE IS MOVING EAST OUT OF THE
TRIAD AND WILL REACH THE TRIANGLE AND FAYETTEVILLE AREAS 4-5
PM...CONCURRENT WITH INCREASING TORNADO THREAT WITH IMPRESSIVE SHEAR
AND INSTABILITY CONTINUING TO INCREASE AS HIGHS CLIMB INTO THE MID
70S. THIS LIVE WILL CONTINUE TO MOVE EAST...SHOULD BE EAST OF THE
AREA BY 7 PM WITH LINGERING SHOWERS ALONG THE MAIN COLD FRONT.

SKIES WILL SCATTER OUT BY MIDNIGHT AS THE PARENT LOW CONTINUES TO
LIFT NORTH OF THE AREA. SOME LESSENING OF THE PRESSURE GRADIENT WILL
ALLOW WINDS TO SUBSIDE A BIT...WITH SOUTHWEST WINDS DIMINISHING TO
10 TO 15 MPH WITH GUSTS TO 20 MPH BY MORNING. AS SUCH...THE CURRENT
WIND ADVISORY WILL CONTINUE THROUGH MIDNIGHT. MINS WILL BENEFIT FROM
MIXING TO OFFSET CLEARING SKIES OVERNIGHT...LOWS MOSTLY FROM 40 TO
45.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 320 PM WEDNESDAY...

SHORT WAVE ENERGY WILL CONTINUE TO ROTATE ACROSS THE OHIO VALLEY
AROUND THE MAIN UPPER TROF THURSDAY AND THURSDAY NIGHT...WITH THE
FINAL AND STRONGEST SHORT WAVE SHIFTING THE TROF AXIS OFFSHORE BY
FRIDAY MORNING. MOISTURE WILL BE SQUEEZED OUT OVER THE WESTERN
SLOPES...WITH SCATTERED TO BROKEN STRATOCUMULUS (PERHAPS A STRAY
SPRINKLE OR TWO IN THE TRIAD) SPILLING ACROSS THE NORTHERN TIER.

COLD AIR WILL BE REINFORCED...WITH A STRONG PRESSURE GRADIENT
LINGERING THURSDAY FEATURING SUSTAINED WESTERLY WINDS OF 15 TO 25
MPH WITH GUSTS TO AROUND 35 MPH...AND WITH A FEW INFREQUENT GUSTS
INTO THE UPPER 30S TO NEAR 40S KTS POSSIBLE. HIGHS WILL BE A
CATEGORY OR SO BELOW NORMAL...WITH THE AFOREMENTIONED BLUSTERY
CONDITIONS AND AN ASSOCIATED CHILLIER FEEL THAN TEMPERATURES IN THE
LOW TO MID 50S WOULD OTHERWISE SUGGEST. SKIES WILL BECOME CLEAR
OVERNIGHT...WITH THE DIURNAL TEMPERATURE FALL TEMPERED BY GOOD
MIXING TO KEEP FRIDAY MORNING MINS MOSTLY IN THE LOWER 30S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 1000 AM WEDNESDAY...

COOL AIR ADVECTION DUE TO BROAD TROFFING ACROSS THE EASTERN CONUS
WILL RESULT IN DRY WEATHER THROUGH THE WEEKEND...WITH HIGHS
STRUGGLING TO REACH 50 ON BOTH FRIDAY AND SATURDAY. MORNING MINS
WILL BE IN THE 30S SATURDAY AND SUNDAY MORNINGS.

A FINAL MOISTURE STARVED SHORT WAVE WILL MOVE EAST ACROSS THE AREA
LATER SATURDAY...INITIATING A SHORT-LIVED WARMING TREND THAT WILL
BEGIN SUNDAY AS PROGRESSIVE SHORT WAVE RIDGING MOVES ACROSS
CONCURRENT WITH MILD HIGH PRESSURE BUILDING IN FROM THE SOUTH. HIGHS
SUNDAY WILL REACH NEAR NORMAL...MID TO UPPER 50S...AND REACH 60 TO
65 ON MONDAY AHEAD OF OUR NEXT WEAK AND DRY COLD FRONT WHICH WILL
MOVE THROUGH LATER MONDAY TO COOL US BACK INTO THE MID AND UPPER 50S
ON TUESDAY. THE FRONT WILL DISSIPATE AND LIFT NORTH WITH MILD RETURN
FLOW DEVELOPING MID WEEK AS A STRONGER FRONTAL SYSTEM TAKES SHAPE
OVER THE LOWER PLAINS...WITH EXPECTED IMPACTS NOT EXPECTED TO REACH
THE EAST COAST UNTIL THURSDAY. HIGHS WEDNESAY SHOULD REACH THE LOW
TO MID 60S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 1230 PM WEDNESDAY...

MAIN HAZARD WILL BE SEVERE STORMS THIS AFTERNOON...INITIAL COLD AIR
WEDGE HAS ERODED AND AN INTITIAL LINE OF POTENTIALLY SEVERE
THUNDERSTORMS WILL BE MOVING EAST...INTO THE TRIAD TAF SITES
(GSO/INT) BETWEEN 18 AND 20Z. EASTERN SITES MAY EXPECT SCATTERED
ACTIVITY THROUGH THE AFTERNOON...WITH THE MAIN LINE REACHING THE
SITES 19-22Z. GUSTS ACCOMPANYING THE STORMS COULD REACH 50 KNOTS AND
POSSIBLY PRODUCE A TORNADO OR TWO.

MEANWHILE...THE PREVAILING CONDITIONS THROUGH 00Z WILL FEATURE
ROUNDS OF SHOWERS WITH MVFR CEILINGS AND SUSTAINED SOUTHERLY WINDS
15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. AFTER THE CONVECTION
WANES...VFR CONDITIONS ARE EXPECTED OVERNIGHT...WITH SOUTH TO
SOUTHWEST WINDS SUBSIDING TO 10 TO 15 KNOTS GUSTING 20 TO 25
OVERNIGHT. CONDITIONS THURSDAY REMAIN VFR...BUT WINDS WILL PICK UP
AGAIN BY MIDMORNING...WITH SOUTHWEST TO WEST WINDS 15 TO 20 GUSTING
TO 30 KNOTS AFTER 15Z...SUBSIDING TO LESS THAN 10 KNOTS AROUND 00Z
TOMORROW EVENING (BEYOND THE VALID TAF PERIOD).

FRIDAY AND BEYOND...VFR CONDITIONS WITH NO PRECIPITATION ARE
EXPECTED THROUGH THE WEEKEND...LIKELY LINGERING INTO MIDWEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THROUGH MIDNIGHT
 EST TONIGHT FOR NCZ008>011-024>028-040>043-073>078-083>086-088-089.

&&

SYNOPSIS...26/MLM
NEAR TERM...22/MLM
SHORT TERM...26/MLM
LONG TERM...MLM
AVIATION...MLM
Hazardous weather outlook, Feb 24, 11:27 AM EST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1127 AM EST WED FEB 24 2016

NCZ007-021>023-038-039-251630-
PERSON-FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
1127 AM EST WED FEB 24 2016

...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED
SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NCZ008>011-024>028-040>043-073>078-083>086-088-089-251630-
GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1127 AM EST WED FEB 24 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...TORNADO WATCH 26 IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG...BLUSTERY WINDS ARE LIKELY ON THURSDAY...WITH SUSTAINED
SPEEDS AROUND 20 MPH AND GUSTS TO AROUND 35 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

26

In the hours before

Local storm report, Feb 24, 5:38 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     4 SE HASTY              35.64N  79.42W
02/24/2016                   CHATHAM            NC   911 CALL CENTER

            3 TREES DOWN IN THE AREA OF EDWARDS HILL CHURCH RD AND
            BONLEE SCHOOL RD.

&&

EVENT NUMBER RAH1600434

KC
Special weather statement, Feb 24, 5:39 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EST WED FEB 24 2016

NCZ021-022-038-039-073>075-083>085-250200-
FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE-ANSON-
RICHMOND-SCOTLAND-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...LEXINGTON...THOMASVILLE...ASHEBORO...ARCHDALE...
TRINITY...ALBEMARLE...TROY...BISCOE...MOUNT GILEAD...
SOUTHERN PINES...PINEHURST...ABERDEEN...SEVEN LAKES...WADESBORO...
POLKTON...ROCKINGHAM...HAMLET...EAST ROCKINGHAM...LAURINBURG
539 PM EST WED FEB 24 2016

...STRONG WINDS TO DEVELOP AS SKIES CLEAR BEHIND LINE OF
STORMS...

SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 45
TO 55 MPH ARE EXPECTED AS SKIES CLEAR IN THE WAKE OF THE LINE OF
STORMS CURRENTLY PROGRESSING EAST THROUGH CENTRAL NORTH CAROLINA.

AS OF 530 PM EST...NUMEROUS UPSTREAM LOCATIONS...INCLUDING
CHARLOTTE...MONROE...ALBEMARLE AND CONCORD WERE ALREADY REPORTING
WIND GUSTS UP TO 50 MPH.

VINCENT
Local storm report, Feb 24, 5:48 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     3 NW GOLDSTON           35.63N  79.37W
02/24/2016                   CHATHAM            NC   911 CALL CENTER

            TREE ON A RESIDENCE NEAR THE 13500 BLOCK OF NC 902.

&&

EVENT NUMBER RAH1600435

KC
Local storm report, Feb 24, 5:50 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     4 ENE MONCURE           35.64N  79.01W
02/24/2016                   CHATHAM            NC   911 CALL CENTER

            TREE DOWN ON US-1 NEAR OLD US-1 AT MILE MARKER 84
            BLOCKING THE MERGING LANE AND RIGHT LANE.

&&

EVENT NUMBER RAH1600436

KC
Local storm report, Feb 24, 6:11 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     4 S HOPE MILLS          34.92N  78.94W
02/24/2016                   CUMBERLAND         NC   TRAINED SPOTTER

            TREE DOWN ON I-95 SOUTHBOUND AT MILE MARKER 39.

&&

EVENT NUMBER RAH1600437

KRD
Local storm report, Feb 24, 6:13 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EST WED FEB 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             4 NNW NEW HOPE          35.86N  78.58W
02/24/2016  M1.00 INCH       WAKE               NC   TRAINED SPOTTER

            1 INCH HAIL AT THE INTERSECTION OF CAPITAL BLVD AND OLD
            WAKE FOREST ROAD

&&

EVENT NUMBER RAH1600438

KRD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:09 AM ESTSpecial Weather StatementRAHRichmond51 min
Feb 24, 10:53 AM ESTTornado WarningRAHCumberland31 min
Feb 24, 12:08 PM ESTSpecial Weather StatementRAHWilson52 min
Feb 24, 12:26 PM ESTSpecial Weather StatementRAHSampson64 min
Feb 24, 12:36 PM ESTTornado WarningRAHSampson24 min
Feb 24, 12:45 PM ESTSevere Thunderstorm WarningRAHSampson9 min
Feb 24, 1:03 PM ESTTornado WarningRAHWayne27 min
Feb 24, 1:04 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph56 min
Feb 24, 1:32 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Wilson43 min
Feb 24, 1:43 PM ESTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly47 min
Feb 24, 1:59 PM ESTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph46 min
Feb 24, 2:25 PM ESTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly65 min
Feb 24, 2:44 PM ESTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph61 min
Feb 24, 3:00 PM ESTSevere Thunderstorm WarningRAHMoore60 min
Feb 24, 3:09 PM ESTTornado WarningRAHChatham, Lee, Moore, Randolph33 min
Feb 24, 3:11 PM ESTTornado WarningRAHChatham, Lee, Randolph34 min
Feb 24, 3:30 PM ESTSevere Thunderstorm WarningRAHAnson, Richmond45 min
Feb 24, 3:35 PM ESTTornado WarningRAHAlamance, Chatham, Durham, Orange40 min
Feb 24, 3:43 PM ESTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Orange, Person62 min
Feb 24, 3:47 PM ESTTornado WarningRAHHoke, Moore, Richmond, Scotland43 min
Feb 24, 3:53 PM ESTTornado WarningRAHChatham, Lee, Moore37 min
Feb 24, 3:59 PM ESTTornado WarningRAHGranville, Person19 min
Feb 24, 4:04 PM ESTTornado WarningRAHDurham, Granville, Person, Vance56 min
Feb 24, 4:13 PM ESTTornado WarningRAHChatham, Durham, Orange47 min
Feb 24, 4:20 PM ESTTornado WarningRAHChatham, Harnett, Lee, Wake40 min
Feb 24, 4:36 PM ESTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Harnett, Vance, Wake and 1 more69 min
Feb 24, 4:40 PM ESTAreal Flood AdvisoryRAHChatham, Durham, Franklin, Granville, Vance, Wake50 min
Feb 24, 5:03 PM ESTTornado WarningRAHFranklin, Granville, Vance, Warren26 min
Feb 24, 5:04 PM ESTTornado WarningRAHCumberland, Harnett, Hoke, Sampson26 min
Feb 24, 5:21 PM ESTTornado Warning EmergencyRAHCumberland, Harnett, Sampson39 min
Feb 24, 5:21 PM ESTTornado WarningRAHVance, Warren24 min
Feb 24, 5:22 PM ESTTornado WarningRAHFranklin, Vance, Wake23 min
Feb 24, 5:31 PM ESTSevere Thunderstorm WarningRAHDurham, Wake44 min
Feb 24, 5:41 PM ESTTornado WarningRAHFranklin, Vance, Wake, Warren49 min
Feb 24, 5:52 PM ESTTornado WarningRAHJohnston, Wayne38 min
Feb 24, 5:58 PM ESTTornado WarningRAHCumberland, Sampson32 min
Feb 24, 6:15 PM ESTAreal Flood AdvisoryRAHFranklin, Halifax, Vance, Wake, Warren45 min
Feb 24, 6:25 PM ESTSevere Thunderstorm WarningRAHEdgecombe, Wayne, Wilson50 min
Feb 24, 6:29 PM ESTTornado WarningRAHJohnston, Sampson, Wayne, Wilson21 min
Feb 24, 6:37 PM ESTSevere Thunderstorm WarningRAHSampson23 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.